Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 10:53 AM EDT for Van Buren County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 10:53 AM EDT (14:53 UTC)
- Expired
- Aug 13, 2011, 12:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 84 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS53 KGRR 131453
SVRGRR
MIC159-131600-
/O.NEW.KGRR.SV.W.0098.110813T1453Z-110813T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 AM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL NOON EDT
* AT 1050 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF SOUTH HAVEN..AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SOUTH HAVEN... BANGOR... PAW PAW...
VAN BUREN STATE PARK... MCDONALD...
PALISADES PARK... LACOTA... GRAND JUNCTION...
BREEDSVILLE... KENDALL... LAWRENCE...
GOBLES... BLOOMINGDALE... GLENDALE...
COVERT... MATTAWAN... KIBBIE...
BERLAMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4220 8611 4224 8622 4224 8636 4225 8637
4242 8628 4242 8577 4217 8577
TIME...MOT...LOC 1453Z 269DEG 20KT 4235 8636
WIND...HAIL 60MPH 1.00IN
$$
DUKE2 follow-up statements
253
WWUS53 KGRR 131532
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1132 AM EDT SAT AUG 13 2011
MIC159-131600-
/O.CON.KGRR.SV.W.0098.000000T0000Z-110813T1600Z/
VAN BUREN MI-
1132 AM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN VAN
BUREN COUNTY UNTIL NOON EDT...
AT 1127 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANGOR...MOVING EAST
AT 20 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SOUTH HAVEN... BANGOR... PAW PAW...
VAN BUREN STATE PARK... MCDONALD...
PALISADES PARK... LACOTA... GRAND JUNCTION...
BREEDSVILLE... KENDALL... LAWRENCE...
GOBLES... BLOOMINGDALE... GLENDALE...
COVERT... MATTAWAN... KIBBIE...
BERLAMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4220 8611 4224 8622 4224 8636 4225 8637
4242 8628 4242 8577 4217 8577
TIME...MOT...LOC 1532Z 273DEG 18KT 4232 8610
WIND...HAIL 60MPH <1.00IN
$$
DUKE579
WWUS53 KGRR 131557
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1157 AM EDT SAT AUG 13 2011
MIC159-131606-
/O.EXP.KGRR.SV.W.0098.000000T0000Z-110813T1600Z/
VAN BUREN MI-
1157 AM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VAN BUREN COUNTY WILL
EXPIRE AT NOON EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN IS STILL EXPECTED WITH THE CLUSTER OF
STORMS ACROSS NORTHERN VAN BUREN COUNTY. THESE STORMS ARE MOVING
ACROSS AREAS THAT HAVE RECEIVED 2 TO 4 INCHES OF RAIN ALREADY.
LAT...LON 4220 8611 4224 8622 4224 8636 4225 8637
4242 8628 4242 8577 4217 8577
TIME...MOT...LOC 1556Z 273DEG 18KT 4231 8594
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:41 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 13, 7:41 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 741 AM EDT SAT AUG 13 2011 LATEST UPDATE...AVIATION...HYDROLOGY .SYNOPSIS...(400 AM EDT SAT AUG 13 2011) A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING. IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR EARLY NEXT WEEK. && .SHORT TERM...(400 AM EDT SAT AUG 13 2011) (TODAY THROUGH MONDAY AFTERNOON) RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE PERSISTED FOR SEVERAL HOURS NOW. LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND CONVECTIVE POTENTIAL. IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF. DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY 1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR FORECAST AREA. THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE WEST. && .LONG TERM...(400 AM EDT SAT AUG 13 2011) (MONDAY NIGHT THROUGH FRIDAY) ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST FORECAST AREA. && .AVIATION...(741 PM EDT SAT AUG 13 2011) HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR CONDITIONS THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON BUT MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME MVFR AND POSSIBLY IFR FOG FORMING TONIGHT. && .MARINE...(400 AM EDT SAT AUG 13 2011) WEAK TO MODERATE WIND AND WAVE ACTION IS ANTICIPATED TODAY WITH A WEAK PRESSURE GRADIENT IN PLACE AS LOW PRESSURE MOVES ACROSS MICHIGAN TODAY. WINDS AND WAVES WILL INCREASE TONIGHT AND PARTICULARLY ON SUNDAY AS WINDS VEER TO THE NORTH TO NNE. AREAS NORTH OF WHITEHALL MAY REACH SMALL CRAFT ADVISORY CONDITIONS SUNDAY. HOWEVER THE NNE WIND TRAJECTORY MAY KEEP MOST OF THE LARGER WAVES OF 4 FEET OR HIGHER A LITTLE FURTHER WEST OF OUR NEARSHORE WATERS. && .HYDROLOGY...(741 AM EDT SAT AUG 13 2011) RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF THOSE BASINS TODAY. FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO COUNTIES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...NONE && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: OSTUNO AVIATION: OSTUNO MARINE: LAURENS HYDROLOGY: OSTUNO
Hazardous weather outlook, Aug 13, 5:56 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 556 AM EDT SAT AUG 13 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 556 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH HEAVY RAINFALL. THE MAIN THREATS WILL BE FLOODING OF SMALL STREAMS AND URBAN AREAS ALONG WITH HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-141000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 556 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS WINDS BECOME ONSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT SUNDAY NIGHT. OSTUNO
In the hours before
Special weather statement, Aug 13, 9:31 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 AM EDT SAT AUG 13 2011
MIZ064-071-131430-
ALLEGAN-VAN BUREN-
931 AM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 929 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HOPKINS WESTWARD TO
GLENN. THESE STORMS WERE MOVING TO THE EAST AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...TORRENTIAL RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALL BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOLLAND TULIP ARPT... BLOOMINGDALE... HAMILTON...
GOBLES... KENDALL... ALLEGAN...
BURNIPS... OTSEGO... HOPKINS...
DORR... PLAINWELL... BRADLEY...
SHELBYVILLE... MARTIN... WAYLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4247 8626 4277 8621 4277 8555 4242 8555
4242 8576 4233 8577 4229 8634
TIME...MOT...LOC 1331Z 259DEG 21KT 4253 8612
DUKELocal storm report, Aug 13, 9:37 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM HAIL GLENN 42.52N 86.23W
08/13/2011 M0.25 INCH ALLEGAN MI TRAINED SPOTTER
&&
DUKELocal storm report, Aug 13, 9:44 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
944 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM HEAVY RAIN 1 E HOLLAND 42.78N 86.09W
08/13/2011 M1.08 INCH OTTAWA MI TRAINED SPOTTER
RAINFALL FROM 550 AM THROUGH 745 AM.
&&
MKALEMBKLocal storm report, Aug 13, 10:07 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HEAVY RAIN 2 WNW NORTON SHORES 43.17N 86.29W
08/13/2011 M2.54 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
1001 AM HEAVY RAIN 4 NNW HOLLAND 42.84N 86.14W
08/13/2011 M1.18 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 8 AM.
1001 AM HEAVY RAIN 3 SSE MUSKEGON 43.18N 86.23W
08/13/2011 M3.02 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
&&
MKALEMBKLocal storm report, Aug 13, 10:11 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 1 E MUSKEGON 43.22N 86.23W
08/13/2011 E0.25 INCH MUSKEGON MI AMATEUR RADIO
0545 AM HEAVY RAIN 4 W HESPERIA 43.57N 86.12W
08/13/2011 M1.50 INCH OCEANA MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 WSW FREMONT 43.44N 86.02W
08/13/2011 M1.15 INCH NEWAYGO MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0739 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
08/13/2011 M2.03 INCH OCEANA MI CO-OP OBSERVER
RAINFALL FROM 9 PM FRIDAY THROUGH 730 AM SATURDAY.
0739 AM HEAVY RAIN 9 E WHITE CLOUD 43.57N 85.59W
08/13/2011 M0.67 INCH NEWAYGO MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 730 AM.
0758 AM HEAVY RAIN 4 E KENTWOOD 42.90N 85.51W
08/13/2011 M0.69 INCH KENT MI OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 755 AM.
0758 AM HEAVY RAIN 4 SSE MUSKEGON 43.17N 86.22W
08/13/2011 M2.73 INCH MUSKEGON MI OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 755 AM.
0802 AM HEAVY RAIN 6 NNW SCOTTVILLE 44.03N 86.33W
08/13/2011 M0.97 INCH MASON MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0802 AM HEAVY RAIN 5 NW GRANT 43.39N 85.88W
08/13/2011 M1.69 INCH NEWAYGO MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0802 AM HEAVY RAIN 4 NNE WALKERVILLE 43.77N 86.09W
08/13/2011 M1.51 INCH OCEANA MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0821 AM HEAVY RAIN 3 ESE ALLENDALE 42.96N 85.90W
08/13/2011 M0.53 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0824 AM HEAVY RAIN 3 N WHITE CLOUD 43.61N 85.77W
08/13/2011 M1.80 INCH NEWAYGO MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0835 AM HEAVY RAIN HOLLAND 42.78N 86.11W
08/13/2011 M1.12 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 830 AM.
0847 AM HEAVY RAIN SCOTTVILLE 43.95N 86.28W
08/13/2011 M1.03 INCH MASON MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 8 AM.
0915 AM HEAVY RAIN MEARS 43.68N 86.42W
08/13/2011 M1.90 INCH OCEANA MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
0924 AM HEAVY RAIN BLOOMINGDALE 42.38N 85.96W
08/13/2011 M1.88 INCH VAN BUREN MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0924 AM HEAVY RAIN BIG RAPIDS 43.70N 85.48W
08/13/2011 M0.55 INCH MECOSTA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0934 AM HAIL GLENN 42.52N 86.23W
08/13/2011 M0.25 INCH ALLEGAN MI TRAINED SPOTTER
0943 AM HEAVY RAIN 1 E HOLLAND 42.78N 86.09W
08/13/2011 M1.08 INCH OTTAWA MI TRAINED SPOTTER
RAINFALL FROM 550 AM THROUGH 745 AM.
1001 AM HEAVY RAIN 2 WNW NORTON SHORES 43.17N 86.29W
08/13/2011 M2.54 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
1001 AM HEAVY RAIN 4 NNW HOLLAND 42.84N 86.14W
08/13/2011 M1.18 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 8 AM.
1001 AM HEAVY RAIN 3 SSE MUSKEGON 43.18N 86.23W
08/13/2011 M3.02 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
&&
MKALEMBKSpecial weather statement, Aug 13, 10:37 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT SAT AUG 13 2011
MIZ064-065-071>073-131530-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
1037 AM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM NEAR OTSEGO IN SOUTHEAST ALLEGAN
COUNTY SOUTHWESTWARD TO ABOUT 5 MILES OFF SHORE OF VAN BUREN STATE
PARK OVER LAKE MICHIGAN. THESE STORMS WERE MOVING TO THE EAST AT 25
MPH.
HAIL TO A HALF INCH IN DIAMETER...WINDS GREATER THAN 30
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN ARE ALL
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGDALE... BREEDSVILLE... PLAINWELL...
COVERT... BANGOR... KENDALL...
GOBLES... DELTON... MCDONALD...
HARTFORD... ALAMO... HICKORY CORNERS...
GLENDALE... BANFIELD... LAWRENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THE FREQUENT LIGHTNING AND HEAVY RAIN YOU SHOULD SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4220 8623 4224 8623 4224 8636 4224 8637
4235 8631 4243 8628 4252 8607 4251 8562
4249 8507 4220 8528 4216 8600
TIME...MOT...LOC 1434Z 276DEG 21KT 4248 8560 4230 8639
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:19 PM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 116 min |
| Aug 13, 2:43 AM EDT | Areal Flood Advisory | GRR | Mason, Oceana | 6 hr |
| Aug 13, 5:02 AM EDT | Areal Flood Advisory | GRR | Muskegon | 6 hr |
| Aug 13, 6:23 AM EDT | Areal Flood Advisory | GRR | Newaygo | 9 hr |
| Aug 13, 8:05 AM EDT | Areal Flood Advisory | GRR | Kent | 6 hr |
| Aug 13, 9:31 AM EDT | Special Weather Statement | GRR | Allegan | 59 min |
| Aug 13, 9:52 AM EDT | Flash Flood Warning | GRR | Allegan | 7 hr |
| Aug 13, 10:37 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Van Buren | 53 min |
| Aug 13, 10:42 AM EDT | Special Marine Warning | GRR | 79 min | |
| Aug 13, 11:35 AM EDT | Small Craft Advisory | GRR | 43 hr | |
| Aug 13, 11:39 AM EDT | Flash Flood Warning | GRR | Van Buren | 5 hr |
| Aug 13, 12:46 PM EDT | Special Weather Statement | GRR | Kalamazoo | 59 min |
| Aug 13, 1:06 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 54 min |
| Aug 13, 1:31 PM EDT | Areal Flood Advisory | GRR | Kalamazoo | 5 hr |
| Aug 13, 2:05 PM EDT | Special Weather Statement | GRR | Calhoun | 55 min |
| Aug 13, 2:08 PM EDT | Special Weather Statement | GRR | Montcalm | 67 min |
| Aug 13, 2:22 PM EDT | Special Marine Warning | GRR | 83 min | |
| Aug 13, 2:43 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 92 min |
| Aug 13, 2:47 PM EDT | Flash Flood Warning | GRR | Newaygo | 7 hr |
| Aug 13, 2:53 PM EDT | Special Weather Statement | GRR | Allegan | 82 min |
| Aug 13, 3:07 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 70 min |
| Aug 13, 3:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Aug 13, 3:10 PM EDT | Special Marine Warning | GRR | 77 min | |
| Aug 13, 3:14 PM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 106 min |
| Aug 13, 3:21 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Aug 13, 3:32 PM EDT | Special Weather Statement | GRR | Newaygo | 58 min |
| Aug 13, 3:43 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 65 min |
| Aug 13, 3:56 PM EDT | Special Weather Statement | GRR | Ionia | 64 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | GRR | Allegan, Barry | 82 min |
| Aug 13, 4:29 PM EDT | Special Weather Statement | GRR | Kalamazoo | 91 min |
| Aug 13, 4:46 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton | 89 min |
| Aug 13, 5:04 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 64 min |
| Aug 13, 5:14 PM EDT | Special Weather Statement | GRR | Clinton, Ingham | 91 min |
| Aug 13, 5:17 PM EDT | Areal Flood Advisory | GRR | Newaygo | 105 min |
| Aug 13, 5:35 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 73 min |
| Aug 13, 6:19 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 30 min |
| Aug 13, 6:25 PM EDT | Tornado Warning | GRR | Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.